Topical ophthalmic use of cyclosporin A for Splendore-Hoeppli phenomenon

McGrath, Lindsay A., Whitehead, Kevin and Lee, Graham A. (2014) Topical ophthalmic use of cyclosporin A for Splendore-Hoeppli phenomenon. Clinical and Experimental Optometry, 97 2: 184-186. doi:10.1111/cxo.12077


Author McGrath, Lindsay A.
Whitehead, Kevin
Lee, Graham A.
Title Topical ophthalmic use of cyclosporin A for Splendore-Hoeppli phenomenon
Journal name Clinical and Experimental Optometry   Check publisher's open access policy
ISSN 0816-4622
1444-0938
Publication date 2014-03
Year available 2013
Sub-type Article (original research)
DOI 10.1111/cxo.12077
Open Access Status
Volume 97
Issue 2
Start page 184
End page 186
Total pages 3
Place of publication Chichester, West Sussex, United Kingdom
Publisher Wiley-Blackwell
Collection year 2014
Language eng
Abstract The Splendore-Hoeppli reaction is a rare phenomenon characterised by the formation of eosinophilic material around infectious or non-infectious agents. A 33-year-old patient with persistent Splendore-Hoeppli phenomenon was previously treated with topical steroids but this resulted in a rise in intraocular pressure. The patient was treated with topical cyclosporin A one per cent twice daily as an alternative immunosuppression. After three weeks of treatment the patient had complete resolution of her conjunctival granuloma. This case report introduces cyclosporin A as a treatment option for the Splendore-Hoeppli phenomenon. This is a safe drug for long-term topical use in this condition.
Keyword Conjunctiva
Cyclosporin
Drugs
Splendore-Hoeppli
Q-Index Code CX
Q-Index Status Provisional Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Medicine Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 2 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 1 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 11 Mar 2014, 00:29:34 EST by System User on behalf of Medicine - Royal Brisbane and Women's Hospital